MAUDE Adverse Event Report: AVANOS MEDICAL - IRVINE ON-Q PUMP WITH SELECT-A-FLOW; ELASTOMERIC - SAF

AVANOS MEDICAL - IRVINE ON-Q PUMP WITH SELECT-A-FLOW; ELASTOMERIC - SAF
Model Number CB004
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.The device history record for lot 0203137257 was reviewed and the product was produced according to product specifications.All information reasonably known as of 04 sep 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Fill volume: 400 ml.Flow rate: 6 ml/hr.Procedure: tibia/fibula fracture/achilles tendon repair.Cathplace: unknown.Infusion start time: unknown.Infusion stop time: unknown.It was reported that the "pump [was] empty after 2 days of infusion.Saf [select-a-flow] set to 6 ml/hr.Patient stable with no s/s [signs/symptoms] of local toxicity." "pump at 6 ml/hr for the duration of the infusion ropivacaine 0.2%.Patient had no side effects, no ringing in ears, no metal taste in mouth, no tachycardia.Patient says he was told to remove the pump on sunday but early on saturday noticed the pump looked empty.Patient confirmed it is empty.".
 
Additional Manufacturer Narrative
The device was evaluated.The evaluation summary concluded the pump's distal end infused with the attached catheter when all selectable flow rates were selected during infusion verified.All tested rates met specification.The failure was not confirmed.The root cause was not identified.All information reasonably known as of 20-nov-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.The investigation is in progress.All information reasonably known as of 30 sep 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
ON-Q PUMP WITH SELECT-A-FLOW
Common Device Name
ELASTOMERIC - SAF
Manufacturer (Section D)
AVANOS MEDICAL - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key8964398
Report Number2026095-2019-00149
Device Sequence Number11273061
Product Code MEB
UDI-Device Identifier30680651134722
UDI-Public30680651134722
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/16/2021
Device Model NumberCB004
Device Catalogue Number101347203
Device Lot Number0203137257
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/17/2019
Supplement Date Received by Manufacturer09/05/2019
10/31/2019
Initial Report FDA Received Date09/05/2019
Supplement Report FDA Received Date10/01/2019
11/21/2019
Patient Sequence Number1
Patient Age54 YR
Patient Weight134